| Catalog Number |
1016002 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hernia (2240)
| Date of Event |
05/24/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The internal investigation is pending and will be reported in a follow-up report along with the investigation conclusion.
Event or Problem Description
It was reported through a legal event that a 4 year old patient had hernia repair surgery on or about (b)(6) 2020.During the hernia repair surgery, the surgeon implanted a strattice mesh.The records indicate this is a lifecell ¿ strattice mesh (lot # sp200216-091 ref # 1016002).After surgery, the patient returned to the hospital on or about (b)(6) 2021, for a revision surgery and additional strattice mesh was implanted (lot # sp200229-146 ref # 1010005).No other information was reported.Although a second device was implanted; there is no reported event occurrence after the implant surgery; therefore a second complaint was not opened.
Event or Problem Description
This is follow up# 1 to report the results from the internal investigation and the conclusion.The aware date is based on when the batch record review was completed.As reported in the initial: it was reported through a legal event that a 4 year old patient had hernia repair surgery on or about (b)(6) 2020.During the hernia repair surgery, the surgeon implanted a strattice mesh.The records indicate this is a lifecell ¿ strattice mesh (lot # sp200216-091 ref # 1016002).After surgery, the patient returned to the hospital on or about (b)(6) 2021, for a revision surgery and additional strattice mesh was implanted (lot # sp200229-146 ref # 1010005).No other information was reported.Although a second device was implanted; there is no reported event occurrence after the implant surgery; therefore a second complaint was not opened.
Additional Manufacturer Narrative
Internal investigation into strattice lot sp200216 included a review of the reported information, review of the device history records, and a review of the complaint history records.The investigation resulted in no remarkable findings, including no other complaints reported against the lot and no deviations or related non-conformances revealed during processing.The lot was terminally sterilized within the process parameters and met all qc release criteria.As of 17 jan 2023, of the (b)(4) devices released to finished goods for lot sp200216, 141 have been reported as distributed with 65 reported as implanted.Based on our internal investigation with no remarkable findings, and without relevant patient factors, a relationship between the strattice and this event could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.As reported in the initial: the internal investigation is pending and will be reported in a follow up report along with the investigation conclusion.